Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 107, NWS Goodland, KS

June 20, 2014Yuma County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Jun 20, 2014, 3:59 PM MDT for Yuma County, Colorado. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 20, 2014, 3:59 PM MDT (21:59 UTC)
Expired
Jun 20, 2014, 4:45 PM MDT
In force
46 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Yuma County, CO

The radar

The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2331 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:00 PM MDT, 2 hours 59 minutes earlier.

Area forecast discussion, Jun 20, 1:00 PM MDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
100 PM MDT FRI JUN 20 2014

.SHORT TERM...(THIS AFTERNOON THROUGH SATURDAY)
ISSUED AT 1205 PM MDT FRI JUN 20 2014

SHOWERS/THUNDERSTORMS EXPECTED THROUGH THE EARLY PART OF THE
TONIGHT AS A WEATHER DISTURBANCE MOVES NORTHEAST INTERACTING WITH
A SFC TROUGH. LARGE HAIL AND GUSTY OUTFLOW WINDS THE PRIMARY
THREATS. LOWS

SATURDAY...THUNDERSTORM CHANCES INCREASE AFTER THE NOON HOUR AND
ESPECIALLY BY MID TO LATE AFTERNOON AS A HEALTHY WEATHER
DISTURBANCE MOVES INTO FAR EASTERN COLORADO/FAR WESTERN KANSAS
FROM THE WEST. THIS SYSTEM MOVES ACROSS THE REMAINDER OF THE AREA
THROUGH MIDNIGHT BEFORE EXITING THE AREA. SEVERE WEATHER IS
POSSIBLE. HIGH TEMPERATURES GENERALLY IN THE 90S.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 1243 PM MDT FRI JUN 20 2014

THUNDERSTORM COVERAGE WILL INCREASE SATURDAY EVENING AS SHORTWAVE
TROUGH COMES OUT OF COLORADO INTERACTS WITH STALLED SURFACE
BOUNDARY NEAR THE KANSAS AND NEBRASKA BORDER AREA. MODERATE
INSTABILITY WILL BE LIMITED BY WEAK DEEP LAYER SHEAR...BUT STILL
EXPECT TO SEE A FEW SEVERE STORMS WITH LARGE HAIL AND DAMAGING
WINDS THE MAIN THREATS...WINDING DOWN AROUND MIDNIGHT. ATMOSPHERE
RELOADS ON SUNDAY WITH ANOTHER ROUND OF STORMS EXPECTED.
INITIATION WILL OCCUR IN THE AFTERNOON ALONG A SURFACE FRONT
FORECAST TO BE NEAR THE KANSAS AND NEBRASKA BORDER AREA AT 21Z AND
SLIDING SOUTH TO A HILL CITY TO LEOTI LINE BY 00Z. INSTABILITY
WILL BE MAXIMIZED ALONG AND SOUTH OF THE FRONT WHILE DEEP LAYER
SHEAR WILL BE HIGHEST NORTH OF THE FRONT. FORECAST STORM MOTIONS
ARE NEARLY PARALLEL TO THE FRONT...SUGGESTING THE POSSIBILITY OF
TRAINING STORMS AND HEAVY RAINFALL...ESPECIALLY SUNDAY NIGHT IN
EASTERN AND SOUTHERN PARTS OF THE AREA WHERE MODEL QPF SHOWS 1 TO
3 INCHES.

POST FRONTAL UPSLOPE WILL BE IN PLACE ON MONDAY ACROSS THE HIGH
PLAINS AND WITH ANOTHER SHORTWAVE TROUGH INDICATED IN THE FLOW
ALOFT SCATTERED THUNDERSTORMS WILL DEVELOP ONCE AGAIN...BEST
CHANCES IN EASTERN COLORADO WITH STORMS COMING OFF THE FRONT
RANGE. DEEP LAYER SHEAR WILL BE EXCELLENT...BUT INSTABILITY RATHER
LIMITED ON THIS DAY...SO ONLY ISOLATED SEVERE EXPECTED THOUGH
WHATEVER DEVELOPS COULD BE SUPERCELLS.

THE PATTERN THE REMAINDER OF THE WEAK WILL CONTINUE TO BE ACTIVE
WITH NEAR DAILY CHANCES OF SHOWERS AND THUNDERSTORMS AND
TEMPERATURES NEAR NORMAL. A TROUGH WILL DIG INTO THE NORTHERN AND
CENTRAL ROCKIES WITH SHORTWAVES ROTATING THROUGH THE BASE AND
EMERGING ON THE HIGH PLAINS. AT THE SURFACE...MOIST SOUTHERLY
WINDS WITH AN UPSLOPE COMPONENT WILL PROVIDE MOISTURE AND
INSTABILITY FOR STORM DEVELOPMENT.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1115 AM MDT FRI JUN 20 2014

FOR KGLD AND KMCK VFR CONDITIONS EXPECTED THROUGH THE PERIOD.
SHOWERS/THUNDERSTORMS POSSIBLE NEAR EACH TERMINAL FROM 23Z-01Z AT
KGLD AND 22Z-04Z AT KMCK. CANT RULE OUT A DIRECT IMPACT AT THE
TERMINAL BUT RIGHT NOW TOO FAR OUT AND COVERAGE TO LOW TO INCLUDE.
LARGE HAIL AND GUSTY WINDS THE PRIMARY THREATS. ANY ACTIVITY THAT
DEVELOPS SHOULD BE AWAY FROM THE TERMINALS AFTER 06Z IF NOT
SOONER.

SOUTH WINDS AROUND 12KTS AT KGLD WILL VEER TO THE SOUTHWEST AROUND
10KTS BY SUNRISE SATURDAY MORNING THEN BACK TO TO THE SOUTHEAST
AROUND 13KTS BY 17Z. FOR KMCK SOUTHEAST WINDS UNDER 10KTS AT TAF
ISSUANCE EXPECTED TO BECOME GUSTY FROM THE SOUTH WITH PEAK GUSTS
NEAR 25KTS FROM 20Z-00Z. AFTER 00Z WINDS GENERALLY FROM THE
SOUTH/SOUTHEAST AROUND 10KTS.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...99
LONG TERM...024
AVIATION...99
Hazardous weather outlook, Jun 20, 10:50 AM MDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1050 AM MDT FRI JUN 20 2014

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-211200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1050 AM MDT FRI JUN 20 2014 /1150 AM CDT FRI JUN 20 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT ACROSS THE AREA. THE
PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE WEATHER SATURDAY AFTERNOON AND
EVENING AS A WEATHER DISTURBANCE MOVES THROUGH FROM THE WEST. AN
ORGANIZED SEVERE WEATHER THREAT OF LARGE HAIL AND DAMAGING WINDS
IS POSSIBLE AS THE DISTURBANCE MOVES THROUGH.

THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THURSDAY. SOME
LOCALLY HEAVY RAIN WILL BE POSSIBLE SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 4:16 PM MDTSevere Thunderstorm WarningGLDCheyenne29 min
Jun 20, 4:54 PM MDTSevere Thunderstorm WarningGLDCheyenne, Rawlins36 min
Jun 20, 5:09 PM MDTSpecial Weather StatementGLDSherman, Thomas66 min
Jun 20, 5:26 PM MDTSpecial Weather StatementGLDHitchcock64 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.